Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


dental problems
Feb 26, 2003

Dr, New to your web. Am the oral health policy directory of the NY State Dept of Health AIDS Institute. We have a good book on oral health standards @ www.hivguidelines. org.

The tooth issue of your questioner is probably associated with xerostomia which is a side effect of a number of the regimens. Hyposalivation deprives the patient of the anti-cariogenic effect. Keeping the mouth lubricated with water, saliva substitutes may help.

You are correct about the decrease in periodontal diseases associated with HIV (and for that matter virtually all of the oral pathologies).

I should think a solid preventive program for the patients would be an answer. Saliva substitutes (if xerostomia is present), chlorhexidine rinses and Prevident (a prescription fluoride tooth paste with of fluoride far greater than the OTC products.

Hope this helps somebody.

stephen n abel, dds,ms

Response from Dr. Henry

Thanks-I found that information very helpful. KH



Previous
neropathy
Next
erectile dysfunction

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement